retroperitoneal bleed - page 3
by rn4cicu 26,311 Views | 21 Comments
I have been taking care of a pt that had a retroperitoneal bleed secondary to Lovenox injection. This is the first time I have heard of this and was wondering how frequently you see this in your practice???... Read More
- 0Feb 22, '11 by MemorialCCRN-CSCPost interventional Retroperitneal bleeds do unfortunately occur and can be exacerbated by the use of low molecular heparins and anti-platlet agents. And with the increasingly over-weight population it can become a more difficult complication to prevent. In patients with unusually high femoral artery access sites it can be very tricky to acheive adequate homostatis regardless of methods used. Classic signs to look for are the flank pain and also the sudden urge to pass gas and have a bowel movement. Most retroperitneal hematomas don't require surgical intervention and will be treated with blood products till space is filled and bleed tampenodes off. Psuedoanurysms on the other hand to tend to be more aggressively treated with thrombin injection or surgical intervention. As far as issues related to just the use of lovenox and not associated with cardiac interventions, I have only come across one case of a spontaneous rectus sheath hematoma that was self limiting but did require the transfusion of some blood products to maintain adequate circulating volume.
- 0Mar 23, '11 by tahoe77Quote from Dinith88I'm in agreement. The retro bleed probably would have already happened. Did the pt have a vascular interventionI'm betting this retro-bleed would've happened regardless of what type of anticoagulation he/she was being given. The Lovenox surely made it worse, but it's not some side-effect unique to the drug.
(hey KC, that 1mg/kg bid is a big dose for prophylaxis. We usually give 40mg sq qd for prevention(maybe more if patient weighs alot). The 1mg/kg/bid is more for chest pain/dvt)
or groin incision? I have seen high doses of lovenox but its for treatment of thrombus from mi.
Something else is going on with your guy and it sounds like maybe the lovenox sent the pt over